How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8702
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

My daughter had wisdom tooth extraction on 7/14 and was

Customer Question

My daughter had wisdom tooth extraction on 7/14 and was given Ketamine and Versed. About 1-2 weeks she began experiencing sleep deprivation, auditory hallucinations, and dis-associative thoughts. She is 5'7'' and weighed 115 lbs. She received a total of 3 mg versed and 12.5 mg Ketamine. She woke up while surgeon was suturing and I don't know what dosage or drug given at time since no documentation -just remembered her saying she was "put back down". Could Ketamine cause the side effects? no history of schizophrenia in family. She is 18 years old. How long would Ketamine stay in system -I have read 2-4 days and up to 14 days
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.

Thank you for your question.

I think that this is UNLIKELY to be ketamine related, although it is possible but would be VERY rare if it happened.

I would recommend that she be seen by a psychiatrist to be evaluated fully to make sure all possibilities are ruled out if that has not already been done.

Kind regards